How to fix excessive tears from toxic effect of gadolinium contrast from MRI of head?

 

 

Submitted by Anonymous (not verified) on Mon, 03/16/2015 - 12:46
Country
United States
Age
44
Gender
Female
Did you perform any surgery for the eyes?
No
Do you suffer from pre-existing illnesses in the eye?
No
Do you suffer from any diseases in the body?
No
Do you use any eye drops?
No
Do you use any eye drops?
No

Question

 

 

Hi,

I had an MRI of my head in late November, where they used the intra-venously injected contrast material called "gadolinium", which is a "heavy metal", and quite toxic (poisonous).

A few days later, my eyes began to "water", (technically called "crocodile tears"), every couple of minutes, and this is still happening all day long, while I'm awake.

My vision is fuzzier, my eyes are red and irritated now, from my wiping away the involuntary tears, and I'd like to know how to fix this "lacrimation" (tearing) disorder, that is an admitted side effect of gadolinium contrast materials.

I know I need to see a good ophthalmologist, but am wondering whether any of your patients had this side effect from gadolinium toxicity, and how they cured it, with your help.

I am also going to get my gadolinium levels checked in blood & urine, and, will do some kind of "chelation therapy" to try to speed up excretion of that terrible gadolinium.

If anyone out there had a similar problem, and conquered it

 

Answer

Thanks for your Question

 

 

Most of the time, it is a temporary situation and it will improve gradually within few days to weeks. You should visit your eye doctor to have full ocular examination because you might have another cause of excessive tearing that is coincidence with taking Gadolinium Contrast.

 

More Questions